MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. CHORD-X 2.0 SUT 18MM 1/2CIR 20MM LOOP; NONABSORBABLE EXPANDED POLYTETRAFLUOROETHYLENE SURGICAL SUTURE FOR CHORDAE TENDI

ON-X LIFE TECHNOLOGIES, INC. CHORD-X 2.0 SUT 18MM 1/2CIR 20MM LOOP; NONABSORBABLE EXPANDED POLYTETRAFLUOROETHYLENE SURGICAL SUTURE FOR CHORDAE TENDI
Model Number CXL-20-1812-20
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
According to initial notification, "after repair of mitral valve with chord-x, the surgeon done water test and noticed a spontaneous broken of chord-x and a loss of pledget.He tried to recover the pledget with the help of endoscope in ventricle without success, the pledget is now missing.".
 
Additional Manufacturer Narrative
This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.Section d4 updated: udi number and expiration date added.
 
Additional Manufacturer Narrative
The manufacturing records for lot number z206031400 were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.Artivion received the product back and attempted a sample evaluation.2 of the 5 remaining chord-x loops were returned to artivion for examination.Upon receipt, the samples were visually examined and no deficiencies were noted.Due to the lack of information/evidence, the exact mode of failure is not clear.If the sample that failed was returned or photographed, the failure mode may have been determined and further testing could be performed to replicate it.Without knowledge of the exact nature of the failure, exploratory testing of the remaining samples could lead to misleading results.In addition, it is unlikely that the suture failure occurred due to insufficient tensile strength.Suture strength testing is performed by artivion for each sterilization lot of chord-x loops.Lots must receive passing results before being approved for release to customers.With the currently available information/evidence, the exact mode of failure is not easily determinable, which disallows the possibility of exploratory testing.Because of this, the root cause is unknown and unable to be determined.This reported event does not have patient impact; therefore, a risk report is not required.However, the chord-x file was reviewed.The risk file thoroughly identifies the process and product hazards for approved indications.Each individual hazard is mitigated and reduced as low as possible by design and process.Post production residual risk is communicated in the product's labeling and ifu (instructions for use).A root cause could not be determined.The manufacturing records were reviewed, and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.There is no indication that an error or deficiency occurred at artivion, previously cryolife/jotec.Field assurance will continue to monitor similar complaints to determine if additional actions are warranted; however, at this time no further actions are necessary.No actions are required at this time.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.

Brand Name
CHORD-X 2.0 SUT 18MM 1/2CIR 20MM LOOP
Common Device Name
NONABSORBABLE EXPANDED POLYTETRAFLUOROETHYLENE SURGICAL SUTURE FOR CHORDAE TENDI
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln., bldg b
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 e. anderson ln,, bldg b
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts blvd., nw
kennesaw, GA 30144
7704193355
MDR Report Key17930346
Report Number1649833-2023-00040
Device Sequence Number17751179
Product Code PAW
UDI-Device Identifier00813570020237
UDI-Public00813570020237
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K141060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date11/04/2023
Device Model NumberCXL-20-1812-20
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2023
Supplement Date Received by Manufacturer10/11/2023
10/11/2023
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date12/04/2023
12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown